Alert archive / California / Wind Advisories in 2016

Wind Advisory 19, NWS Sacramento, CA

April 13, 2016

NWS Sacramento, CA issued this wind advisory at Apr 13, 2016, 3:12 PM PDT. It took effect at Apr 13, 2016, 7:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 3:12 PM PDT (22:12 UTC)
In effect from
Apr 13, 2016, 7:00 PM PDT
Expired
Apr 14, 2016, 12:09 AM PDT
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

415 
WWUS76 KSTO 132212
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
312 PM PDT WED APR 13 2016

...BRIEF PERIOD OF STRONG WINDS IN THE NORTHERN HALF OF THE
SACRAMENTO VALLEY TONIGHT...

.A FAST MOVING COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG 
SUSTAINED AND GUSTY SOUTHERLY WINDS TO THE NORTHERN HALF OF THE
SACRAMENTO VALLEY TONIGHT. SOUTHERLY WINDS AHEAD OF THE FRONT WILL
INCREASE THIS EVENING IN THE NORTHERN HALF OF THE VALLEY...
SHIFTING RAPIDLY TO THE SOUTHWEST AFTER FRONTAL PASSAGE...AND BACK
AGAIN TO THE SOUTH...BEFORE DECREASING VERY LATE TONIGHT.

CAZ015-016-066-141100-
/O.NEW.KSTO.WI.Y.0019.160414T0200Z-160414T1100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
312 PM PDT WED APR 13 2016

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT
THURSDAY. 

* WINDS...A BRIEF PERIOD OF SOUTHERLY WINDS 25 MPH WITH GUSTS TO
  AROUND 35 MPH.

* TIMING...SOUTHERLY WINDS INCREASE THIS EVENING...AND DECREASE BY
  MORNING. 

* IMPACTS...DIFFICULT DRIVING...LOOSE OBJECTS BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO
AROUND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
789 
WWUS76 KSTO 140709
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1209 AM PDT THU APR 14 2016


CAZ015-016-066-140815-
/O.CAN.KSTO.WI.Y.0019.000000T0000Z-160414T1100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
1209 AM PDT THU APR 14 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS OVER THE NORTHERN SACRAMENTO VALLEY HAVE PEAKED WITH THE
PASSAGE OF A COLD FRONT AND ARE TRENDING LOWER SO THE WIND
ADVISORY HAS BEEN CANCELLED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 9:55 AM PDT, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 13, 9:55 AM PDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
955 AM PDT WED APR 13 2016

.Synopsis...
A few showers are possible across the mountains and northern
Sacramento Valley today. A colder system will bring rain and snow
to the area Wednesday night into Thursday with possible
thunderstorms. Warmer and drier Friday into the weekend.

&&

.Discussion...
Mostly dry weather across interior NorCal today altho a weak wave
ahead of the approaching colder Ern Pac/GOA trof seems to be
enhancing clouds over Butte/Tehama/Plumas Cos. A few showers may
pop-up today due to weak synoptic lift and upslope flow.

The colder trof will begin to move into Norcal tonight with a
relatively strong vort max and cold front producing a line of
convection that should move into our CWA after 06z. HRRRX loops
have been showing high enough REFs that would suggest some thunder
is possible along the frontal boundary overnite. The REFs generally
weaken after crossing the coastal range...but become enhanced on the
E side of the Valley where convergent winds and upslope flow enhance
convection. The vort max is forecast to weaken substantially as it
moves into our CWA which is a different trend from earlier model
runs.

Increasing onshore flow will tighten the pressure gradients with
model trends of about 8 mbs from KMFR-KSAC. This is borderline
wind advisory criteria given the gradient and forecast speeds of
the 925 mbs winds. Winds could become enhanced along the frontal
boundary tonite and we are contemplating a wind advisory for the Valley.

Snow levels should fall below major pass levels with this system and
result in some minor travel impacts. Snow levels should fall on
Thursday to 3500 to 4500 feet. Some areas in the northern
mountains and northern Sierra may see QPF approaching an inch with
around 3-6 inches of snowfall along the northern Sierra crest with
some of the higher peaks seeing higher snowfall amounts. We are also
contemplating a "late season" snow advisory for the Sierra.
The system will move through rather quickly with valley amounts
expected to be less than 1/4 inch.

Post-frontal showers will continue Thursday afternoon with a few
thunderstorms possible...especially in the NE portion of the CWA
where a strong secondary vort max drops over the NErn portion of
the CWA in the afternoon. Then...showers will taper off Thu evening
with dry and milder weather and locally breezy north winds returning
into the weekend as a high-amplitude ridge over the eastern Pacific
shifts over NorCal.   JHM

&&

.Extended Discussion (Sunday thru Wednesday)...
Strong upper ridging progged over the weekend into Monday
resulting in well above normal temperatures and some locally
breezy North to East wind Saturday. High temperatures in the
Central Valley warm from the lower to mid 80s Saturday to mid to
upper 80s Sun/Mon. Max temps in the foothills/mountains will be
mainly from the upper 60s to lower 80s.

Oper GFS, which was faster yesterday with progression of upstream
wave in EPAC, is now trending slower, more like the EC. Models
gradually lift closed low NE across northern portions of
California Tuesday into Wednesday. System progged to weaken as it
moves onshore and available moisture looks limited attm. Main
impact will be cooling trend Tuesday into Wednesday with a slight
chance of showers over the Northern mountains.

&&

.Aviation...
Apchg Pac fntl sys wl mov thru tngt and Thu. Lcl MVFR/IFR conds
poss in shwrs mnly omtns til arnd 06z Thu. In Cntrl Vly aft 06z
Thu... areas MVFR/IFR poss til 00z Fri. In fthls/mtns aft 06z
Thu... wdsprd MVFR/IFR with lcl LIFR poss til arnd 06z Fri. Aft
00z Thu...Sly sfc wnd gsts up to 30 kts poss in Cntrl Vly and SWly
up to 45 kts or gtr ovr hyr mtn trrn.

&&

.STO Watches/Warnings/Advisories...None.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:16 PM PDTWinter Weather AdvisorySTO17 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.